On period after PE last year

Last year in March, I gave birth and had a PE (pulmonary embolism).

In October I finished my Warfarin cycle and this week I have had my first period since birth.

It's really heavy and it's making me really anxious. The last time I bled was when I gave birth and it started off for a week just being really light. Now it's heavy and I am a bit anxious. I keep self checking, e.g checking if I can breathe in without pain and I keep getting dizzy.

I'm not sure what is anxiety or real, I'm not sure what to do with myself and i'm getting myself in knots.

5 Replies

oldestnewest
  • Call the dr you used for pregnancy, maybe he can prescribed something for anxiety.

  • First of all, hugs! Of course you are anxious - understandable. The anxiety side post- PE sucks and you have to ask for support but it is available. Go and see your GP. Yoga is helpful. You need to reclaim your body and breathe after a PE. I was terrified and developed PTSD. Gentle exercise to start with and yoga helped me regain confidence in my body during recovery and still do (two and a half years on...).

    Also, get yourself some Floradix. If P is heavy, then you might need some iron. If you still feel dizzy after taking floradix for a while, ask your GP for a blood test to check. Obviously, if the bleeding is really heavy and you are concerned, just go to A&E ie if you are concerned and changing pads/tampons more than one every 30mins or so. If not, then go see GP for support and to request ferritin level and full blood count tests. Better to know sooner rather than later if you are low as anaemia is not much fun either. GP would prescribe tablets which in my experience don't work and make you badly constipated. Floradix much better - expensive but worth it. Even if you aren't anaemic, it's a great tonic and you could probably do with that anyway after PE, pregnancy, etc. Be kind to yourself and patient. Hang in there: it gets better with time.

    Take care.

    PS Am not a doctor. Multiple bilateral PE survivor, been on warfarin and now on rivaroxaban indefinitely and have experienced haemorrhaging and anaemia as a result so the above advice is just based on my experiences.

  • Thank you!

    I have PCOS so been trying to loose weight for a long time. I THINK this period is a 'Yay you're getting less fat - so here is a period' BUT I also have the coil and on 3rd I used something to help an infection. After an hour I started to bleed so I'm really confused which the bleeding is from.

    I have the doctors calling me at 2 today, the silly receptionist wouldn't let me physically see one. Which is upsetting as i've dealt with the heavy bleeding since Friday and I really want to speak to someone.

    I am going to push for my bloods to be done and see where I stand. I finished CBT for my PTSD last year and I haven't had an episode of worry until the last week/two weeks.

    Sorry for blabbing on, i'll look into yoga too. I'll let you know what Doc says xxx

  • Interesting. Also just taking antibiotics as have been diagnosed with PID. Partner and I have both been tested and no STDs present so am thinking maybe when the coil was fitted (had to have it under general anaesthetic). I am also bleeding (during and after sex, when I havd a wee at the end but no UTI present either). It is starting to stop now after four days of doxycline and metronidazole which they gave as precautionary treatment but now we have the results.

    Make sure you see a doctor. All bleeding that isn't normal for you should be investigated. Don't be fobbed off. I was and now wondering how long I've had this PID and whether I will be left with chronic pain and issues.

    Def get some floradix as it will give you a boost to cope with stuff including pesky doctor's receptionists. Keep ringing them for appt. Also, you could try local sexual health clinic who are normally great and offer walk-in appts.

    Good luck and keep me posted! X

  • PS I am finding the therapy helps with the PTSD but when I have health issues now although I am less triggered, it still brings up stuff. Anxiety after a PE is such a bad combination because it affects our breathing which then triggers more anxiety. Another technique I use if I ever get triggered is breathing in sthg aromatherapy based like lavender (smelling salts if bad like hospital appt or during therapy session). Have you tried that? It interrupts the brain and stops the panic and catastrophising thought patterns. So simple but surprisingly effective. I always have a little lavender scented object in my bag just in case and nobody need know if and when I feel I may have a moment!

You may also like...